Alert archive / California / Freeze Warnings in 2015

Freeze Warning 5, NWS Eureka, CA

November 2, 2015

NWS Eureka, CA issued this freeze warning at Nov 2, 2015, 10:26 PM PST. It took effect at Nov 3, 2015, 3:00 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2015, 10:26 PM PST (06:26 UTC)
In effect from
Nov 3, 2015, 3:00 AM PST
Expired
Nov 3, 2015, 8:00 AM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WWUS76 KEKA 030626
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1026 PM PST MON NOV 2 2015

CAZ004-031600-
/O.UPG.KEKA.FR.Y.0027.151103T1100Z-151103T1600Z/
/O.NEW.KEKA.FZ.W.0005.151103T1100Z-151103T1600Z/
UPPER TRINITY RIVER-
1026 PM PST MON NOV 2 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK...COVELO...POTTER 
  VALLEY AND WILLITS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

* LOW TEMPERATURES...LOWER 30S WITH A FEW AREAS AS LOW AS 30.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK AND TRINITY CENTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ076-031600-
/O.CON.KEKA.FR.Y.0027.151103T1100Z-151103T1600Z/
MENDOCINO INTERIOR-
1026 PM PST MON NOV 2 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
TUESDAY...

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...COVELO...POTTER VALLEY AND WILLITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
208 
WWUS76 KEKA 030644 AAA
NPWEKA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1044 PM PST MON NOV 2 2015

CAZ004-031600-
/O.CON.KEKA.FZ.W.0005.151103T1100Z-151103T1600Z/
UPPER TRINITY RIVER-
1044 PM PST MON NOV 2 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
TUESDAY...

* LOW TEMPERATURES...LOWER 30S WITH A FEW AREAS AS LOW AS 30.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK AND TRINITY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ076-031600-
/O.CON.KEKA.FR.Y.0027.151103T1100Z-151103T1600Z/
MENDOCINO INTERIOR-
1044 PM PST MON NOV 2 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
TUESDAY...

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...COVELO...POTTER VALLEY AND WILLITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
328 
WWUS76 KEKA 031241
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
441 AM PST TUE NOV 3 2015

CAZ004-031600-
/O.CON.KEKA.FZ.W.0005.000000T0000Z-151103T1600Z/
UPPER TRINITY RIVER-
441 AM PST TUE NOV 3 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S EARLY THIS MORNING.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK AND TRINITY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ076-031600-
/O.CON.KEKA.FR.Y.0027.000000T0000Z-151103T1600Z/
MENDOCINO INTERIOR-
441 AM PST TUE NOV 3 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...LOWER TO MID 30S EARLY THIS MORNING.

* LOCATIONS INCLUDE...COVELO...POTTER VALLEY AND WILLITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 2, 2:50 PM PST, 7 hours 36 minutes earlier.

Area forecast discussion, Nov 2, 2:50 PM PST, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
250 PM PST MON NOV 2 2015

.SYNOPSIS...AN UPPER TROUGH WILL SHIFT OVER THE PACIFIC NORTHWEST
BRINGING SOME LINGERING SHOWERS TO NORTHERN CALIFORNIA THROUGH
THE REMAINDER OF THE DAY. DRY WEATHER AND NEAR SEASONAL
TEMPERATURES WILL PERSIST THROUGH THE WEEK WITH THE NEXT
OPPORTUNITY FOR RAIN NEXT WEEKEND.

&&

.SHORT TERM (TODAY THROUGH THURSDAY)...WATER VAPOR IMAGERY SHOWED A
BROAD UPPER TROUGH BEGIN TO SHIFT OVER THE PACIFIC NORTHWEST TODAY
CAUSING SHOWERS TO SPRING UP ACROSS THE REGION. WHILE SHOWER
ACTIVITY OFFSHORE HAS DECREASED SOME INLAND SHOWERS DEVELOPED EARLY
THIS AFTERNOON. THE STRONGEST OF THESE SHOWERS LIE ALONG EASTERN
TRINITY COUNTY AND JUST EAST OF THE YOLLA BOLLY MOUNTAIN RANGE. WE
RECEIVED A FEW REPORTS OF SMALL HAIL NEAR TRINITY CENTER AND DOUGLAS
CITY. DUE TO A COMBINATION OF TERRAIN AND THE PLACEMENT OF DECENT
MUCAPE (ACROSS THE NORTHERN CENTRAL VALLEY) THESE STRONGER SHOWERS
ARE EXPECTED TO CONTINUE TO SKIRT THE EASTERN PERIPHERY OF THE
EUREKA FORECAST AREA. OTHER SHOWERS HAVE DEVELOP OVER DEL NORTE AND
NORTHERN HUMBOLDT COUNTIES BUT ARE NOT EXPECTED TO TO GET MUCH
STRONGER.

THE MAIN IMPACT THROUGH MID WEEK WILL BE THE POTENTIAL FOR FROST AND
FREEZING OVERNIGHT TEMPERATURES IN THE INTERIOR AS THE AIR MASS
SLOWLY DRIES OUT THROUGH MID WEEK. THE OVERALL AIR MASS IS NOT
EXCEPTIONALLY COLD FOR EARLY NOVEMBER...HOWEVER AREAS OF LATE NIGHT
FROST AND FREEZING EARLY MORNING TEMPERATURES IN SOME OF THE
INTERIOR VALLEY ARE EXPECTED. FOR TONIGHT...THERE MAY BE TOO MUCH
LINGERING MOIST AIR AND CLOUDS FOR A SOLID FREEZE WARNING. THUS
THE FROST ADVISORY WAS CONTINUED FOR EASTERN TRINITY COUNTY AND
NORTHEASTERN MENDO COUNTY. STRONGER DRYING TUE NIGHT INTO WED
MORNING SHOULD RESULT IN BETTER CONDITIONS FOR WIDESPREAD FROST
AND EARLY MORNING TEMPERATURES AT OR BELOW 32F IN THE INTERIOR. A
FREEZE WARNING MAYBE NEEDED FOR LATE TUE NIGHT INTO WED MORNING
FOR PORTIONS OF THE INTERIOR IF CURRENT TRENDS CONTINUE. COASTAL
AREAS WILL COOL DOWN AS WELL AND POCKETS OF FROST MAY FORM IN THE
INLAND SECTIONS OF THE COASTAL ZONES. IF NORTHERLY WINDS ALONG
THE IMMEDIATE COAST AND HEADLANDS DO NOT COMPLETELY DECOUPLE TUE
NIGHT...OVERNIGHT TEMPERATURES WILL NOT DIP BELOW 50F.

TUESDAY AND WEDNESDAY ARE OTHERWISE SHAPING UP TO BE PRETTY NICE
DAYS WITH NEAR SEASONAL TEMPERATURES AND PARTIALLY COVERED SKIES.
A WEAK WAVE EMBEDDED IN THE UPPER FLOW COULD BRING SOME LIGHT RAIN
TO NORTHERN DEL NORTE COUNTY ON THURSDAY BUT THE NORTHERN EXTENT
OF THE WAVE WILL BRING THE BEST CHANCES FOR RAIN ACROSS OREGON.
THUS SLIGHT CHANCES WERE MAINTAINED FOR EXTREME NORTHERN DEL NORTE
COUNTY. KML/DUG

.LONG TERM (FRIDAY THROUGH SUNDAY)...HEADING INTO FRIDAY...MODELS
CONTINUE TO INDICATE THAT THE WEST COAST AND GREAT BASIN WILL BE
DOMINATED BY A MEAN LONGWAVE TROUGH...WITH A FLAT LONGWAVE RIDGE
ACROSS THE CENTRAL PACIFIC. WHILE LITTLE DETAIL CAN BE DRAWN FROM
THIS IN AND OF ITSELF...THIS PATTERN DOES SUPPORT THE PROPAGATION
OF STORM SYSTEMS INTO THE PACIFIC NORTHWEST FROM THE GENERAL
DIRECTION OF THE GULF OF ALASKA. LIKEWISE...DETERMINISTIC RUNS
CONTINUE TO SUPPORT THIS IDEA AS BOTH THE GFS AND ECMWF BRING A
SERIES OF COLD FRONTS AND A CHILLY UPPER LEVEL STORM SYSTEM INTO
THE PACIFIC NORTHWEST SATURDAY THROUGH PERHAPS THE MIDDLE OF NEXT
WEEK. WHILE THERE IS SOME UNCERTAINTY REGARDING THE ONSET OF
PRECIPITATION WITH THIS EVENT...CONFIDENCE IS INCREASING THAT THE
NW CALIFORNIA COAST...AND WITH GREATER CERTAINTY THE OREGON
COAST...WILL SEE WET AND UNSETTLED WEATHER ALONG WITH LOWERING
SNOW LEVELS DURING THIS TIME PERIOD. THIS WILL ALSO LIKELY RESULT
IN A COOLING TREND HEADING INTO EARLY NEXT WEEK. BRC

&&

.AVIATION...ALONG THE NORTH COAST TODAY...SHOWERS BASICALLY
TAPERED BY MIDDAY AS AN UPPER TROF MOVED THROUGH THE AREA. A
LITTLE BIT OF HAZE AND STRATUS BRIEFLY DEVELOPED AT ACV AND CEC.
RESIDUAL MOISTURE AND LEFTOVER INSTABILITY HAS CAUSED WIDELY
SCATTERED SHOWERS TO DEVELOP ACROSS THE REGION. THEREFORE, I HAVE
KEPT AT LEAST VCSH IN THE AIRPORT TERMINAL FORECASTS...ALONG WITH
NORTHERLY GUSTY WINDS THROUGH EARLY EVENING. VERIFIED BY SPOTTER
REPORTS AND SEEN ON RADAR AND SATELLITE...OTHER AVIATION THREATS
INCLUDED A FEW T-STORMS OVER EASTERN TRINITY COUNTY WITH REPORTS
OF SMALL HAIL AND LIGHTNING. OVERNIGHT...EXPECTING GENERAL
CLEARING WITH MOSTLY SHALLOW GROUND FOG FORMING ACROSS THE
REGION...ESPECIALLY ACROSS THE INTERIOR VALLEYS. TA

&&

.MARINE...WHILE SEAS HAVE EXHIBITED A SLIGHT DOWNWARD TREND SINCE
LATE LAST NIGHT THEY REMAIN ELEVATED...WITH BUOY OBSERVATIONS
RECORDING SIGNIFICANT WAVE HEIGHTS OF BETWEEN 11 TO 13 FEET AT
AROUND 11 TO 13 SECONDS. WHILE THIS GENERALLY CONSISTS OF A
DECAYING SWELL THAT HAS BEEN PASSING THROUGH THE WATERS OVER THE
PAST COUPLE OF DAYS...INCREASING NORTHERLY WINDS ACROSS THE
OFFSHORE WATERS ARE HELPING TO MAINTAIN LARGE WAVE HEIGHTS. RECENT
SCATTEROMETER DATA INDICATES THAT SUSTAINED WINDS OF 25 TO 30 KT
ARE BEGINNING TO MOVE CLOSER TO SHORE AS OF ROUGHLY 18Z...AND THIS
TREND IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON. BY EARLY EVENING...SUSTAINED WINDS OF 20 TO 30 KT WILL
BE PRESENT THROUGHOUT MUCH OF THE WATERS WITHIN 60 NM OF
SHORE...PARTICULARLY SOUTH OF CAPE MENDOCINO WHERE WINDS ARE
LIKELY TO BE ON THE HIGH END OF THAT SCALE. NOT ONLY THIS...BUT
COLD AIR ALOFT MOVING THROUGH THE REGION WILL CREATE UNSTABLE
CONDITIONS THAT SHOULD AID IN DOWNWARD MOMENTUM TRANSPORT...LIKELY
RESULTING IN STRONGER THAN USUAL GUST SPEEDS. GIVEN THESE TWO
FACTORS...OPTED TO ISSUE A GALE WARNING FOR THE SOUTHERN OUTER
WATERS FROM 6 PM TONIGHT UNTIL 9 AM TOMORROW FOR SUSTAINED WINDS
OF 30 KT AND GUSTS LIKELY TO 40 KT. WHILE THIS ISN'T A HIGH END
GALE EVENT AS FAR AS WIND SPEEDS ARE CONCERNED...ALREADY PRESENT
HIGH SEAS WILL ALSO CONTRIBUTE TO HAZARDOUS CONDITIONS ON THE
WATERS AND A GALE WARNING APPEARS TO BE PRUDENT AT THIS TIME.
WINDS ARE LIKELY TO DECREASE SLIGHTLY DURING THE DAY
TOMORROW...BUT WILL REMAIN STRONG AND WELL WITHIN SMALL CRAFT
ADVISORY CRITERIA THROUGH OVERNIGHT WEDNESDAY.

BY THURSDAY MORNING...WINDS WILL DECREASE MARKEDLY INTO THE 5 TO 15
KT RANGE...ALLOWING SEAS TO SETTLE.  MEANWHILE...A MODERATE
NORTHWEST SWELL WILL MOVE INTO THE WATERS...LIKELY BUILDING TO
AROUND 5 TO 6 FEET AT 14 SECONDS LATE IN THE DAY THURSDAY.  WAVE
MODEL GUIDANCE CONTINUES TO SUGGEST THAT A MUCH LARGER AND LONGER
PERIOD SWELL WILL MOVE INTO THE WATERS OVER THE WEEKEND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FROST ADVISORY FROM 3 AM TO 8 AM PST TUESDAY FOR CAZ004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 8 PM PST TUESDAY FOR PZZ450.

     SMALL CRAFT ADVISORY UNTIL 2 AM PST THURSDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 6 PM PST THIS EVENING FOR PZZ475.

     GALE WARNING FROM 6 PM THIS EVENING TO 9 AM PST TUESDAY FOR
     PZZ475.

     SMALL CRAFT ADVISORY UNTIL 7 AM PST WEDNESDAY FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 2, 7:31 PM PST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
731 PM PST MON NOV 2 2015

CAZ004-076-040345-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
731 PM PST MON NOV 2 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EASTERN TRINITY
COUNTY AND NORTHEASTERN MENDOCINO COUNTY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY TUESDAY
MORNING. FREEZING AND NEAR FREEZING TEMPERATURES ARE
EXPECTED IN SOME OF THE VALLEYS EARLY WEDNESDAY MORNING AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-040345-
NORTH COAST INTERIOR-
731 PM PST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

TEMPERATURES WILL DROP INTO THE UPPER 30S IN VALLEY LOCATIONS.
FROST IS POSSIBLE IN A FEW OF THE COLDEST SPOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FREEZING AND NEAR FREEZING TEMPERATURES ARE EXPECTED
IN SOME OF THE VALLEYS EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-040345-
REDWOOD COAST-MENDOCINO COAST-
731 PM PST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 2, 6:16 PM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
616 PM PST MON NOV 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             WEAVERVILLE             40.73N 122.94W
11/02/2015  E0.25 INCH       TRINITY            CA   PUBLIC

            REPORT FROM SOCIAL MEDIA WITH PICTURE SHOWING HAIL
            PARTIALLY COVERING THE GROUND. LOCATION IS APPROX.

&&

ROGACHES

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 2:39 PM PSTFrost AdvisoryEKA17 hr
Nov 3, 2:39 PM PSTFreeze WarningEKA17 hr

Nearby

Freeze Warnings in California, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.